MAUDE Adverse Event Report: ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. NC TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012455-12
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562); Failure to Deflate (4060)
Health Effect - Clinical Codes Shock (2072); Vascular Dissection (3160); Embolism/Embolus (4438)
Date of Event 06/27/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.B2: the date of death is estimated to be (b)(6) 2024 as this was the date of the procedure.
 
Event or Problem Description
It was reported that the patient presented with myocardial infarction (mi).After imaging, an impella device was inserted and 8 stents were implanted in the left main artery.The 5x12mm nc trek balloon dilatation catheter (bdc) was used for post dilatation of one of the non-abbott stents and the balloon inflated without issue; however, the balloon failed to deflate.After 15 minutes, the balloon was partially deflated to withdrawal the bdc from the left main artery.During removal the balloon separated from the delivery system in the aorta where an aortic dissection was suspected.The balloon then migrated to the groin where the balloon became stuck again; therefore, an attempt was made to perforate the balloon with a wire which was ultimately successful.The patient was stable and transferred to intensive care; however, the patient went into shock and subsequently died in intensive care.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.A medical review was conducted by an abbott vascular clinical specialist.This was a case of post-dilate stent that was placed in the left main (lm) artery of a patient having a myocardial infarction (mi) and a suspected aortic dissection.The etiology of the suspected aortic dissection was not reported.The intervention was protected with an impella catheter prior to the start of the intervention.Eight non-abbott stents were deployed in the lm.It is unknown how many inflations the 5.0 x 12 nc trek had been used for previously.The atmosphere pressure (atm) that the balloon was inflated to, was not reported.The length of time the balloon was held at negative prior to the removal attempt was not reported.The balloon remained inflated in the lm for 15 minutes before it partially deflated, and force was used to remove the partially inflated balloon from the lm.The force used caused the balloon catheter to separate and the distal portion to remain in the aorta.The balloon reportedly ¿migrated¿ to the groin, against the blood flow.It was not reported if the balloon catheter was snared or somehow pulled down to the groin in an attempt to remove the partially inflated balloon through the femoral artery.Due to the limited information provided, it cannot be definitively stated that the 5.0 x 12 nc trek caused or contributed to this patient¿s death without further information.Based on the reported information and results of the complaint investigation, there is no indication that the reported failure to deflate, balloon separation or entrapment of device are related to a potential product quality issue.The investigation was unable to determine a conclusive cause for the reported failure to deflate; however, the reported separation, entrapment of device, unexpected medical intervention and hospitalization appear to be related to circumstances of the procedure.Possible factors that may contribute to failure to deflate include, but are not limited to, deflation technique, tortuous anatomy, loose connection with the indeflator, contamination in the inflation lumen or damage to the guide wire and/or inflation lumen.In this case, it is likely that the reported failure to deflate contributed to the balloon separating during removal as additional force was likely required and subsequently the separated portion of the device remain in the patient anatomy.A conclusive cause for the reported patient effects of vascular dissection, embolism/embolus, shock and death and the relationship to the device, if any, cannot be determined.The reported patient effects of embolism/embolus, vascular dissection and death are listed in the coronary dilatation catheters (cdc), nc trek rx, global, instruction for use as known patient effects.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
NC TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19767559
Report Number2024168-2024-08495
Device Sequence Number21063020
Product Code LOX
UDI-Device Identifier08717648152146
UDI-Public(01)08717648152146(17)260731(10)30830G1
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K110134
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Model Number1012455-12
Device Catalogue Number1012455-12
Device Lot Number30830G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/28/2024
Supplement Date Received by Manufacturer08/20/2024
Initial Report FDA Received Date07/17/2024
Supplement Report FDA Received Date09/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4.5X22MM MEDTRONIC ONYX TRU STAR STENT; IMPELLA DEVICE
Outcome Attributed to Adverse Event Death;
Patient SexUnknown